Results 1 to 5 of 5
Like Tree1Likes
  • 1 Post By marilynj55
how long till you're addicted to methadone?
  1. #1
    marilynj55 is offline Junior Member
    Join Date
    Sep 2010
    Posts
    38

    Default how long till you're addicted to methadone?

    I know I've asked this before but my brain is so drug-addled, I can't remember a thing. I successfully got off methadone and subutex with Henry's help, then stupidly took the first dose of methadone again. I can't remember how long I've been taking it, but it's been about 40 mg. for maybe 8-10 days. Is that long enough to get addicted to the point that I will be sick when I quit? I did throw in a couple of days in there when I didn't take it.

    Any help appreciated.

    Thank you.
    Last edited by ddcmod; 01-05-2012 at 01:28 PM.

  2. #2
    Denny_D is offline Advanced Member
    Join Date
    Jul 2011
    Posts
    1,864

    Default

    Quote Originally Posted by marilynj55 View Post
    I know I've asked this before but my brain is so drug-addled, I can't remember a thing. I successfully got off methadone and subutex with Henry's help, then stupidly took the first dose of methadone again. I can't remember how long I've been taking it, but it's been about 40 mg. for maybe 8-10 days. Is that long enough to get addicted to the point that I will be sick when I quit? I did throw in a couple of days in there when I didn't take it.

    Any help appreciated.

    Thank you.
    Marilyn .... I've spoken to you before right? The Methadone has such a very long half-life (about 72 hours or longer) and you have taken it for the 8-10 days or so. I believe that you will in my opinion have some symptoms of withdrawals that are going to be not so pleasant for you. They may last anywhere from 5-10 days or maybe even longer. Very hard to judge as everyone is different. But if you just stop right now cold turkey from that dose of 40mg you may very well feel more rough symptoms than if you tapered down to say about 20mg's or so and then jumped!

    Up to you of course, but I would suggest that you do your very best to taper down to the 20mg or so I mentioned, and then jump from there. That's my first suggestion. My second would be to try the Subs again to get yourself clean. You know and understand just how they work as you have tried them before.

    Think it over and others will be here I'm sure Marilyn. I wish you the very best and hope you can make the decision to get clean, and stay clean. God Bless....Denny

  3. #3
    marilynj55 is offline Junior Member
    Join Date
    Sep 2010
    Posts
    38

    Default

    Denny, thanks so much for your reply. I do have a phone call in to my sub doctor, hoping he will take me back. And I'm doing a LOT of praying.

    I appreciate the time you have taken with someone who has not shown a whole lot of gumption, or whatever it is I'm lacking. I'm so weary of this, last night I even considered standing in a pool of water and blow-drying my hair to end it all. But of course I can't do this; I have children and it would destroy them.

    I think your suggestion of subs is a very good one.

    Thanks again.

    Marilyn
    Denny_D likes this.

  4. #4
    rxqueen is offline Junior Member
    Join Date
    Mar 2008
    Posts
    44

    Default

    I think you'll be fine with very little if any symptoms but I suggest you get off it and stay off it. Get rid of any methadone in your home if you have any.

  5. #5
    Bluedog74 is offline New Member
    Join Date
    Feb 2012
    Location
    Detroit, USA
    Posts
    8

    Default

    Quote Originally Posted by marilynj55 View Post
    I know I've asked this before but my brain is so drug-addled, I can't remember a thing. I successfully got off methadone and subutex with Henry's help, then stupidly took the first dose of methadone again. I can't remember how long I've been taking it, but it's been about 40 mg. for maybe 8-10 days. Is that long enough to get addicted to the point that I will be sick when I quit? I did throw in a couple of days in there when I didn't take it.

    Any help appreciated.

    Thank you.
    As you might already know, Methadone builds up in the bloodstream over the course of 3-5 days and then continues to build up(stores itself). So if you are taking 40mg for 8 days, you actually have much more of the drug in your body/bloodstream. If you're opiate addicted, then the short answer to your question is yes. But you will not feel the withdrawal for about 35 hours from your last dose due to the long half-life. I would quit, and if you get sick, take small amounts. Just enough to make you able to function normally. Maybe 20mg or even 15mg. Start low and go from there. Remember, there is nothing wrong with dope sickness. It is the process of your body, and especially your brain, healing. It sucks, but it must be done. I always tapered down low, then went cold turkey off Methadone.

    My experiences: 30 years of opiate,cocaine, and amphetamine addiction as well as prescription drugs. Then recovery.... Life is better without drugs...
    Last edited by Bluedog74; 02-07-2012 at 08:51 AM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22